Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 16, NWS Miami, FL

April 10, 2021

NWS Miami, FL issued this small craft advisory at Apr 10, 2021, 4:11 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2021, 4:11 PM EDT (20:11 UTC)
Expired
Apr 11, 2021, 8:00 AM EDT
In force
16 hr
Issued by
NWS Miami, FL

The text

As transmitted.

233 
WHUS72 KMFL 102011
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
411 PM EDT Sat Apr 10 2021

AMZ650-670-110415-
/O.NEW.KMFL.SC.Y.0016.210410T2011Z-210411T1200Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
411 PM EDT Sat Apr 10 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  2 to 4 feet.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM and Waters from Jupiter Inlet to Deerfield Beach 
  FL from 20 to 60 NM.

* WHEN...Until 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 3:07 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 10, 3:07 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Miami FL
307 PM EDT Sat Apr 10 2021

...A Few Severe Thunderstorms Possible Sunday...

.SHORT TERM (This Evening through Sunday)...

The lengthy trial of quiet weather ends today. First, we are
watching along the Atlantic sea breeze, specifically over Broward
and Palm Beach Counties where CAMs indicate some convective
development this afternoon and perhaps early evening. Mid-levels are
cool so some small hail and perhaps with shear values increasing
later a funnel cloud or two wouldn't be impossible...along with a
damaging wind gust or two. Secondary concerns would be localized
ponding on roadways due to heavy rainfall, but this would be
concentrated only within the more urbanized locations in the metro.

Outside of the possible sea breeze generated convection, there is
currently a MCS pushing through the central Gulf Coast and Panhandle
region. Mesoscale models are in agreement that this feature will
eventually dive southward. It should arrive within our Gulf waters
sometime around 8-10pm tonight if current projections are correct. A
nice upper level impulse along with some jet dynamics will help
maintain the MCS through the day, however, as it begins to near our
area the impacts of both will decrease. Still, can't rule out a
strong wind report or two over Collier County.

Outside of a few isolated showers and maybe a rumple of thunder
tonight, it should be mostly quiet after the MCS decays or moves
just west of our CWFA. The next round of storms will begin to
develop upstream early Sunday in closer proximity to the cold front
and where the best jet dynamics resides. Just looking over a few
parameters ahead of another possible MCS tomorrow, instability looks
moderate (in some cases around 3,000 J/KG) and bulk shear values
becoming sufficient (40-50kt), think that there will some strong to
possibly severe storms within this feature. With the upper level
heights falling/cold air advecting upstairs...hail will be possible
along with strong gusty winds and as a secondary threat localized
flooding within metro areas.

There very well could be a second round of showers and storms with
some prior model data (WRF3km) suggesting this. However, latest HRRR
guidance suggests that scenario is becoming less likely. Timing
appears to be early afternoon first impacting the Lake Okeechobee
region before settling southward through Miami-Dade and Mainland
Monroe through the end of the period.

.LONG TERM...

Sunday Night and Monday...

Showers and thunderstorms may be ongoing early Sunday evening as
the first mesoscale convective system (MCS) or its remnants push
south through southern portions our area and/or the Atlantic
waters. Thereafter the weather picture becomes murkier for late
Sunday night into Monday morning. The high resolution convection
allowing models nominally suggest the development of a secondary
thunderstorm cluster over the eastern Gulf waters around 00-03z
before bringing it southeast into central/south Florida during the
overnight (generally after 10 PM) hours. That said most (but not
all) of the solutions show these storms weakening with time
leading to uncertainty in QPF/impacts across our area. So while
we can't rule out the potential for strong thunderstorms overnight
any severe risk is highly conditional and dependent upon how
worked over the environment is from the previous convection. Keep
up with forecast changes. Rain chances should decrease from north
to south through midday on Monday as the cold front pushes towards
the Florida Straits thus allowing drier air to filter into the
area.

Tuesday and Wednesday...

Northwesterly flow should prevail aloft as surface high pressure
centers in the Atlantic waters just north of the Bahamas. This
should result in generally quiet weather across the region. With no
really notable cold air advection behind the front temperature
readings will remain just a little above seasonal means with highs
in the 80s to around 90 (warmest towards inland SW FL) and lows in
the 60s and 70s.

Thursday through Saturday...

A progressive flow pattern evolves aloft as a series of southern
stream perturbations cross the southern CONUS. There remains low
predictability in timing when the best rain/storm chances are for
our area but with warm temperatures and increasing moisture rain
chances look to be in the cards at some point during this period.

&&

.AVIATION(18Z TAFS)...

Mainly VFR conditions expected. There could be convection develop
along the Atlantic sea breeze for Palm beach and Broward terminals
this afternoon. Additionally, APF may experience a shot at
convection later this evening as well. Covered both opportunities
with VCTS until more timing confidence is realized. Southerly winds
has picked up today with some gusts up to around 20 knots at times,
especially along the coasts.

&&

.MARINE...

Cautionary headlines for both the Atlantic and Gulf waters as
surface winds increase out ahead of an approaching cold front. As
the front nears and pushes through the region, scattered showers and
thunderstorms will be possible over all south Florida waters. The
strongest activity will produce frequent cloud-to-water lightning,
heavy rainfall (limiting visibility) along with perhaps small hail
and damaging wind gusts. Cautionary headlines may be needed behind
the front as well, but due to a rather lackluster pressure gradient,
SCA threshold likely will not be met. Favorable marine conditions
expected early next week through the end of the period.

&&

.BEACHES...

There is a high risk of rip currents along the Atlantic Coast today.
Additionally, with scattered showers and thunderstorms developing
over the next day or two, lightning may become a hazard.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            74  87  72  89 /  20  60  70  40
West Kendall     72  89  71  90 /  20  60  70  40
Opa-Locka        71  87  70  88 /  20  60  70  40
Homestead        71  86  70  88 /  20  50  70  40
Fort Lauderdale  74  86  71  88 /  20  50  70  40
N Ft Lauderdale  73  85  70  87 /  20  60  70  40
Pembroke Pines   72  87  70  89 /  20  50  70  40
West Palm Beach  71  85  69  86 /  20  70  60  30
Boca Raton       72  87  70  88 /  20  60  60  40
Naples           71  83  70  85 /  40  60  60  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172-173.

AM...None.
GM...None.
&&

Tonight/Sunday and Aviation/Beaches/Marine...Frye
Sunday Night through Saturday...SPM

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 10, 11:16 AM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1116 AM EDT Sat Apr 10 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110330-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1116 AM EDT Sat Apr 10 2021

...Strong T'Storms Possible This Afternoon & Evening...
...High Risk of Rip Currents Along the Atlantic Beaches...
...Enhanced Fire Weather Potential Gulf Coast and Interior Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Rip currents: There is a high risk of rip currents along the Atlantic
Beaches.

Thunderstorms: A strong thunderstorm or two may be possible,
especially across portions of Palm Beach and northern Broward County
this afternoon. Strong winds and small hail are the primary concerns,
but also ponding of roadways in the heaviest activity may be
possible in the metro. Additionally, there will be a conditional
threat of thunderstorms with the potential to produce gusty winds
along the Gulf coast later this evening as a line of storms drops
southward along the Gulf coast side of the Florida Peninsula.

Waterspouts: Waterspouts may be possible this afternoon and evening
across the Gulf Waters, Lake Okeechobee, and even the Atlantic waters
adjacent to Palm Beach County.

Fire Weather: There is an enhanced risk of fire weather this
afternoon, especially across the Gulf coast and interior portions of
south Florida.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Strong thunderstorms are possible on Sunday and Monday. Lightning,
heavy rain, hail, and gusty winds are the primary hazards.

A High Risk of rip currents is likely along most of the Atlantic
Coast beaches through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:10 AM EDTRip Current StatementMFLBroward, Collier, Miami-Dade, Palm Beach39 hr
Apr 10, 7:04 PM EDTSpecial Marine WarningMFL41 min
Apr 10, 7:09 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Apr 10, 7:34 PM EDTSpecial Marine WarningMFL86 min
Apr 10, 7:47 PM EDTSpecial Weather StatementMFLPalm Beach43 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.